Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Fixes for venlafaxine side-effects NKP

Posted by Jay2112 on December 30, 2022, at 15:18:02

In reply to Fixes for venlafaxine side-effects, posted by NKP on December 29, 2022, at 4:21:13

> My psychiatrist has me on 225 mg/day venlafaxine, 150 mg/day bupropion (to counteract anhedonia and sexual side-effects of the venlafaxine), and 200 mg/day lamotrigine.
>
> The side-effects of the venlafaxine are still a problem, even with the bupropion. It also causes me to sweat excessively, something that bupropion will not help with.
>
> So I'm considering either (i) reducing the dose of the venlafaxine, or (ii) to ask my general practitioner to replace the venlafaxine with 50 mg/day of sertraline. Both of these options would be done without the blessing of my psychiatrist, as it takes weeks to get an appointment with him.
>
> I doubt that my GP would agree to (ii) anyway, because in the past he was reluctant to interfere with what my psychiatrist was doing when I asked him for medication changes.
>
> Back when I used 50 mg/day of sertraline, I had zero side-effects from it.
>
> Would you say that venlafaxine is a better antidepressant than sertraline? Especially when combined with bupropion? Considering that bupropion has norepinephrine reuptake inhibition too?
>
> To be fair however, the venlafaxine seemed to fix my cognitive problems better than sertraline did, so that's possibly a reason to stay on it.
>
> My psychiatrist said that the next step would be to increase the bupropion to 300 mg/day if the 150 mg/day doesn't do the trick.
>
> One problem that I see here, is that bupropion increases serum levels of venlafaxine, thus indirectly worsening the venlafaxine side-effects at the same time as directly counteracting them.
>
> My psychiatrist seems to not want to mess with what's working. He said that he'd rather add things than remove things. He was very averse to even reducing the dose of my venlafaxine when I asked him about this ("maybe some day, but we're not there yet"), and when I suggested replacing the venlafaxine with sertraline and flupentixol, he was basically like "no way, forget about it".
>
> What should I do?

The sweating can be couter acted by a) clonidine, and/or propranolol plus, (or) b) small extra dose of amitriptyline (anticholinergic effect counteracts sweating).

Switching to sertraline will likely increase your sweating as it is a stronger serotonin binder than venlafaxine.

Jay


Humans punish themselves endlessly
for not being what they believe they should be.
-Don Miguel Ruiz-


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Jay2112 thread:1121393
URL: http://www.dr-bob.org/babble/20220917/msgs/1121411.html